| Catalog Number |
8713052U |
| Medical Device Problem Code |
Excess Flow or Over-Infusion (1311)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/31/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).No sample, serial number, or device logs were provided.Further investigation of the complaint is not possible without a sample and/or device logs.The reported defect was unable to be confirmed.The actual defective device is valuable tool in investigating the cause of this incident.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.
Event or Problem Description
As reported by the user facility: the patient was administered 4 grams of mgso4 intravenously, with the registered nurse initiating the infusion according to the preprogrammed rate on the b braun pump for critical care.At the 2-hour and 38-minute mark, the writer observed that approximately 45-50 cc of fluid remained in the bag, which originally contained 118 cc.This indicates that more than half of the bag had been infused within the first hour and 20 minutes.The writer consulted with the charge nurse, who advised adjusting the infusion rate and volume to ensure the entire bag would be administered over the designated 4-hour period, thereby ensuring patient safety.The pump was marked with a "do not use" tag.